Had bad bronchitis lately woke up with a huge bruise on side?

hi my husband is a 45 yr old male who has had bad bronchitis lately and has been in and out of the ER lately for it. They have had him on steroids and has had some discomfort in his sides but today he woke up with a huge bruise the size of a mans shoe on his side and he hasnt fallen or run into anything


This Question Is Open to Answers -Post Your Comment Below

Dr Ahmed Fawzy
Member
Dr Ahmed Fawzy

In my opinion only possible explanation is side effects of steroid use
I recommend you see your doctor to check it and possible change treatment plan

Good luck

Dr Masr
Member
Dr Masr
Hope you are doing fine Ma’am you and your husband Regarding your question, Bruises in the flanks with no past history of trauma or accidents is most probably what’ s called “cullen’ s sign a sign for retroperitoneal hemorrhage – bleeding that finds its way under the skin, Its most common causes is acute pancreatitis .. (trauma, or other renal problems can be also listed as other causes) In your husband’ s case, he is taking steroids for treating bronchitis, and steroids is one of the causes of acute pancreatitis. My advice, Your husband needs to do the following tests,… Read more »
Dr. Ayman Darrag
Member
Dr. Ayman Darrag

Since your husband is on corticosteroid therapy this could be a side effect ..but if so..then he needs an abdominal usg to exclude any serious GIT complication..
Check with his doctor to change the treatment plan..
Thanks

Dr Mahaveer
Member
Dr Mahaveer

hi
this may be a bleeding abnormality that usually happens due to long term steroid therapy.
get bleeding time,clotting time done.
a scan of the bruised area will help in diagnosis.
ice packs will help.
thanks

shw12
Member
shw12

HI
STEROIDS USUALLY CAUSE THESE BRUISES IF USED IN HIGH DOSES.
REDUCE THE DOSE GRADUALLY TO THE MINIMUM REQUIRED.
TAKE ANTI INFLAMMATORY TABLETS

mrsshalini14
Member
mrsshalini14

hello there
seems to be an issue with clotting mechanism. hope he is not on blood thinners.
get prothrombin time and INR checked.
do not apply anything warm on the bruise.
take fibrinolytic tablets

wpDiscuz